A two-dimensional analytical solution for the transient short-hot-wire method

There are no files associated with this record.

Title A two-dimensional analytical solution for the transient short-hot-wire method
Author Woodfield, Peter; Fukai, J.; Fujii, M.; Takata, Y.; Shinzato, K.
Journal Name International Journal of Thermophysics
Year Published 2008
Place of publication United States
Publisher Springer
Abstract Unlike the conventional transient hot-wire method for measuring thermal conductivity, the transient short-hot-wire method uses only one short thermal-conductivity cell. Until now, this method has depended on numerical solutions of the two-dimensional unsteady heat conduction equation to account for end effects. In order to provide an alternative and to confirm the validity of the numerical solutions, a two-dimensional analytical solution for unsteady-state heat conduction is derived using Laplace and finite Fourier transforms. An isothermal boundary condition is assumed for the end of the cell, where the hot wire connects to the supporting leads. The radial temperature gradient in the wire is neglected. A high-resolution finite-volume numerical solution is found to be in excellent agreement with the present analytical solution.
Peer Reviewed Yes
Published Yes
Alternative URI http://dx.doi.org/10.1007/s10765-008-0469-y
Volume 29
Issue Number 4
Page from 1278
Page to 1298
ISSN 1572-9567
Date Accessioned 2010-10-25
Language en_AU
Faculty Faculty of Science, Environment, Engineering and Technology
Subject Mechanical Engineering
URI http://hdl.handle.net/10072/38574
Publication Type Journal Articles (Refereed Article)
Publication Type Code c1x

Show simple item record

Griffith University copyright notice